Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inverse limits and absolutes of $ H$-closed spaces

Authors: T. O. Vinson and R. F. Dickman
Journal: Proc. Amer. Math. Soc. 66 (1977), 351-358
MSC: Primary 54D25
MathSciNet review: 0482660
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The inverse limit of an inverse system of nonempty (respectively, minimal Hausdorff) H-closed spaces with continuous open surjective bonding maps is shown to be a nonempty H-closed (respectively, minimal Hausdorff) space. This result is used to resolve a conjecture, in the affirmative, of S. W. Willard: Every H-closed space is the continuous and open image of a minimal Hausdorff space.

References [Enhancements On Off] (What's this?)

  • [B] M. P. Berri, Minimal topological spaces, Trans. Amer. Math. Soc. 108 (1963), 97-105. MR 0150724 (27:711)
  • [BPS] M. P. Berri, J. R. Porter and R. M. Stephenson, Jr., A survey of minimal topological spaces, Proc. Kanpur Topological Conf., 1968, pp. 93-114. MR 0278254 (43:3985)
  • [C] C. E. Capel, Inverse limit spaces, Duke Math. J. 21 (1954), 233-245. MR 0062417 (15:976c)
  • [DP] R. F. Dickman, Jr. and J. R. Porter, $ \theta $-closed subsets of Hausdorff spaces, Pacific J. Math. 59 (1975), 407-415. MR 0388341 (52:9178)
  • [I] S. Iliadis, Absolutes of Hausdorff spaces, Soviet Math. Dokl. 4 (1963), 295-298. MR 0157354 (28:589a)
  • [IF] S. Iliadis and S. Fomin, The method of centered systems in the theory of topological spaces, Russian Math. Surveys 21 (1966), 37-62. MR 0203677 (34:3526)
  • [K] M. Katetov, Über H-abgeschlossene und bikompakte Räume, Časopis Pest. Mat. 69 (1940), 36-49. MR 0001912 (1:317i)
  • [L] C. T. Liu, Absolutely closed spaces, Trans. Amer. Math. Soc. 130 (1968), 86-104. MR 0219024 (36:2107)
  • [M] E. Michael, Bi-quotient maps and cartesian products of quotient maps, Ann. Inst. Fourier (Grenoble) 18 (1968), fasc. 2, 287-302. MR 0244964 (39:6277)
  • [P] V. Ponomarev, Normal spaces as images of zero-dimensional ones, Soviet Math. Dokl. 1 (1960), 774-777. MR 0123294 (23:A622)
  • [PT] J. R. Porter and J. D. Thomas, On $ \Pi$-closed and minimal Hausdorff spaces, Trans. Amer. Math. Soc. 138 (1969), 159-170. MR 0238268 (38:6544)
  • [W] S. W. Willard, Functionally compact spaces, C-compact spaces and mappings of minimal Hausdorff spaces, Pacific J. Math. 38 (1971), 267-272. MR 0310835 (46:9933)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D25

Retrieve articles in all journals with MSC: 54D25

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society